Headaches - has anyone taken diazepam with gabapentin?

Options
Lubs
Lubs Member Posts: 155
edited 5. Aug 2014, 14:11 in Living with Arthritis archive
Hi,

Sorry I've not been on in a while, but I'm suffering from these awful headaches which are to do with my neck.

The arthritis in my neck, which is curving, is causing these tension headaches, which can last for weeks. In addition to that I seem to have a rash which is covering my body. So of I went to my GP, who told me that I'm having a reaction to the medicines prescribed (antibiotic and diazepam). I had finished the antibiotic some time ago, and it wasn't the first time I've taken this drug. So he concludes that it's the diazepam, and if my neck (which is swollen on the left side) continues to swell to a point where I can't breath I should call 999. Hmmm..... How do I call 999 when I can't breath was the question I really wanted to ask him. But I didn't, instead I booked a private appointment with my neurologist, who laughed at what the GP told me.

I'm now on gabapentin 600mg going up to 900mg three times a day. He also referred me to a skin specialist who prescribed anti-histamine and a strong steroid based cream. Because this was private, I'm expecting a huge bill, but at least he put my mind to rest.

The problem is I'm now still suffering from the headaches, so my GP tells me to start taking the diazepam. He was very careful to make it my decision to restart this medication as he has no alternative drug to suggest for the headaches. I feel terrible because I am being told to go onto an addictive drug, one I just stopped taking thanks to the other GP's advice.

Has anyone taken gabapentin with diazepam? If so how did They feel?

Comments

  • stickywicket
    stickywicket Member Posts: 27,731
    edited 30. Nov -1, 00:00
    Options
    I haven't had either let alone both together but you are in a difficult situation. I know I'd hate it if my rheumatologist or orthopaedic surgeon were to belittle my GP or vice versa. I reckon I need everyone on board, singing from the same hymn sheet (to thoroughly mix my metaphors :lol: ).

    If you got off the diazapam that was good. Did the headaches clear up while you were off it? Your GP is, unfortunately right in that it's your choice what to do next. Sometimes our choices are between bad and bad.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright